Alert archive / Florida / River Flood Warnings in 2014
River Flood Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at Sep 28, 2014, 4:53 PM EDT for Lake County, Volusia County, Florida. It took effect at Sep 28, 2014, 8:00 PM EDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2014, 4:53 PM EDT (20:53 UTC)
- In effect from
- Sep 28, 2014, 8:00 PM EDT
- Expired
- Oct 5, 2014, 8:00 PM EDT
- In force
- 7 days
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Johns River at Astor (ASTF1). The gauge peaked at 2.97 ft at Oct 1, 2014, 3:00 AM EDT.
- Action stage
- 2 ft
- Minor stage
- 2.3 ft
- Moderate stage
- 3 ft
- Major stage
- 4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
598
WGUS42 KMLB 282053
FLWMLB
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE, FL
453 PM EDT SUN SEP 28 2014
...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE ST. JOHNS RIVER AT ASTOR...
HEAVY RAINS THIS WEEKEND HAVE RESULTED IN ADDITIONAL RIVER LEVEL RISE
ALONG THE ST. JOHNS RIVER NEAR ASTOR. THE RIVER HAS REACHED MINOR FLOOD
STAGE...AND IS FORCAST TO REMAIN NEAR MINOR FLOOD STAGE THIS WEEK...
INCREASING THE THREAT TO HOMES AND BUSINESSES IN LOW LYING AREAS ALONG
THE RIVER.
FOR THE ST. JOHNS RIVER, INCLUDING ASTOR, MINOR FLOODING IS FORECAST.
FLC069-127-292053-
/O.NEW.KMLB.FL.W.0001.140929T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0000Z.140929T0000Z.000000T0000Z.NR/
453 PM EDT SUN SEP 28 2014
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
*AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME MON TUE WED THU FRI
ST. JOHNS RIVER
ASTOR 2.8 2.8 SUN 03 PM 2.8 2.8 2.8 2.8 2.8
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
JRC/SK9 follow-up statements
970
WGUS82 KMLB 291502
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1102 AM EDT MON SEP 29 2014
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST. JOHNS RIVER AT ASTOR...
RECENT HEAVY RAINS HAVE CAUSED THE ST. JOHNS RIVER AT ASTOR TO RISE
TO MINOR FLOOD STAGE. THE RIVER IS EXPECTED TO REMAIN WITHIN MINOR
FLOOD STAGE THROUGH THE WEEK. ADDITIONAL HEAVY RAIN OVER THE BASIN
OVER THE NEXT 24 TO 48 HOURS COULD CAUSE FURTHER RISES...INCREASING
THE THREAT TO HOMES AND BUSINESSES IN LOW LYING AREAS ALONG THE RIVER.
FLC069-127-011502-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0300Z.140930T0600Z.000000T0000Z.NR/
1102 AM EDT MON SEP 29 2014
THE FLOOD WARNING CONTINUES FOR
* THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
*AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
ST. JOHNS RIVER
ASTOR 2.8 2.8 MON 10 AM 2.9 2.8 2.8 2.8 2.8
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&584
WGUS82 KMLB 292012
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
412 PM EDT MON SEP 29 2014
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST. JOHNS RIVER AT ASTOR...
RECENT HEAVY RAINS HAVE CAUSED THE ST. JOHNS RIVER AT ASTOR TO RISE TO MINOR FLOOD STAGE ON SUNDAY AFTERNOON. THE RIVER IS EXPECTED TO REMAIN WITHIN MINOR FLOOD STAGE THROUGH THE WEEK. ADDITIONAL HEAVY RAIN OVER THE BASIN OVER THE NEXT 24 TO 48 HOURS COULD CAUSE FURTHER RISES...INCREASING THE THREAT TO HOMES AND BUSINESSES IN LOW LYING AREAS ALONG THE RIVER.
FLC069-127-012012-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0300Z.140930T0600Z.000000T0000Z.NR/
412 PM EDT MON SEP 29 2014
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE.
*AT 3.2 FEET, WATER SURROUNDS MANY LOW LYING HOMES NEAR THE RIVER.
WATER COVERS MANY YARDS AND LOW LYING ROADS NEAR THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
ST. JOHNS RIVER
ASTOR 2.8 2.9 MON 03 PM 3.2 3.1 3.0 2.9 2.9
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
JRC/AJC090
WGUS82 KMLB 292016 CCA
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
416 PM EDT MON SEP 29 2014
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST. JOHNS RIVER AT ASTOR...
RECENT HEAVY RAINS HAVE CAUSED THE ST. JOHNS RIVER AT ASTOR TO RISE TO
MINOR FLOOD STAGE ON SUNDAY AFTERNOON. THE RIVER IS EXPECTED TO REMAIN
WITHIN MINOR FLOOD STAGE THROUGH THE WEEK. ADDITIONAL HEAVY RAIN OVER
THE BASIN OVER THE NEXT 24 TO 48 HOURS COULD CAUSE FURTHER RISES...
INCREASING THE THREAT TO HOMES AND BUSINESSES IN LOW LYING AREAS ALONG
THE RIVER.
FLC069-127-012012-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0300Z.140930T0600Z.000000T0000Z.NR/
416 PM EDT MON SEP 29 2014
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE.
*AT 3.2 FEET, WATER SURROUNDS MANY LOW LYING HOMES NEAR THE RIVER.
WATER COVERS MANY YARDS AND LOW LYING ROADS NEAR THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
ST. JOHNS RIVER
ASTOR 2.8 2.9 MON 03 PM 3.2 3.1 3.0 2.9 2.9
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
JRC/AJC672
WGUS82 KMLB 301533
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1133 AM EDT TUE SEP 30 2014
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST JOHNS RIVER AT ASTOR...
RECENT HEAVY RAINS ALONG WITH TIDAL EFFECTS AND NORTHERLY WINDS THAT
INHIBIT FLOW DOWNSTREAM ARE EXPECTED THE KEEP THE RIVER IN MINOR FLOOD
STAGE INTO THE WEEKEND. ADDITIONAL HEAVY RAINFALL OVER THE BASIN OR
UPSTREAM COULD CAUSE FURTHER SLIGHT RISES INTO THE LATE WEEK.
FLC069-127-021533-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0300Z.141001T0600Z.000000T0000Z.NR/
1133 AM EDT TUE SEP 30 2014
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
*AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
ST. JOHNS RIVER
ASTOR 2.8 2.9 TUE 10 AM 3.1 3.0 2.9 2.9 2.9
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
GLITTO742
WGUS82 KMLB 010204
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1004 PM EDT TUE SEP 30 2014
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST. JOHNS RIVER AT ASTOR...
RECENT HEAVY RAINS ALONG WITH TIDAL EFFECTS AND NORTHERLY WINDS THAT
INHIBIT FLOW DOWNSTREAM ARE EXPECTED THE KEEP THE RIVER IN MINOR FLOOD
STAGE INTO THE WEEKEND. ADDITIONAL HEAVY RAINFALL OVER THE BASIN OR
UPSTREAM COULD CAUSE FURTHER SLIGHT RISES INTO THE LATE WEEK.
FLC069-127-030204-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0300Z.141002T0600Z.000000T0000Z.NR/
1004 PM EDT TUE SEP 30 2014
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
ST. JOHNS RIVER
ASTOR 2.8 2.9 TUE 09 PM 3.1 2.9 2.9 2.9 2.9
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&180
WGUS82 KMLB 011427
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1027 AM EDT WED OCT 1 2014
...RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST. JOHNS RIVER AT ASTOR...
RECENT HEAVY RAINS ALONG WITH TIDAL EFFECTS AND NORTHERLY WINDS THAT
INHIBIT FLOW DOWNSTREAM ARE EXPECTED THE KEEP THE RIVER NEARLY STEADY
IN MINOR FLOOD STAGE INTO THE WEEKEND. HOWEVER...ADDITIONAL HEAVY RAINFALL
OVER THE BASIN OR UPSTREAM COULD CAUSE FURTHER SLIGHT RISES INTO LATE WEEK.
FLC069-127-031427-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0300Z.141001T1800Z.000000T0000Z.NR/
1027 AM EDT WED OCT 1 2014
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
*AT 2.5 FEET, WATER BEGINS TO COVER DOCKS AT SOUTH MOON FISH CAMP.
WATER BEGINS TO MOVE INTO YARDS IN LOW LYING AREAS ALONG THE RIVER.
*AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
ST. JOHNS RIVER
ASTOR 2.8 2.9 WED 09 AM 3.0 3.0 3.0 3.0 3.0
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
GLITTO088
WGUS82 KMLB 021439
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1039 AM EDT THU OCT 2 2014
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST. JOHNS RIVER AT ASTOR...
RECENT HEAVY RAINS ALONG WITH TIDAL EFFECTS AND NORTHERLY WINDS THAT
INHIBIT FLOW DOWNSTREAM ARE EXPECTED THE KEEP THE RIVER NEARLY STEADY
IN MINOR FLOOD STAGE INTO THE WEEKEND. HOWEVER...ADDITIONAL HEAVY RAINFALL
OVER THE BASIN OR UPSTREAM COULD CAUSE FURTHER SLIGHT RISES INTO LATE WEEK.
FLC069-127-041439-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0300Z.141001T0730Z.000000T0000Z.NR/
1039 AM EDT THU OCT 2 2014
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
*AT 2.5 FEET, WATER BEGINS TO COVER DOCKS AT SOUTH MOON FISH CAMP.
WATER BEGINS TO MOVE INTO YARDS IN LOW LYING AREAS ALONG THE RIVER.
*AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
ST. JOHNS RIVER
ASTOR 2.8 2.9 THU 09 AM 2.9 2.9 2.9 2.9 2.9
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
JRC734
WGUS82 KMLB 031428
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
1028 AM EDT FRI OCT 3 2014
...RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST JOHNS RIVER AT ASTOR...
NORTHERLY WINDS ARE FORECAST TO DEVELOP BEHIND A COLD FRONT SATURDAY
AND PERSIST INTO SUNDAY. THESE NORTHERLY WINDS AND TIDAL EFFECTS WILL
ACT TO LIMIT THE DOWNSTREAM FLOW OF THE WATER AND KEEP RIVER LEVELS
NEARLY STEADY OVER THE WEEKEND. ONLY A SLIGHT DECREASE IN RIVER LEVELS
ARE FORECAST THROUGH THE MIDDLE OF NEXT WEEK ALONG THE ST JOHNS RIVER
AT ASTOR.
FLC069-127-051428-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.140929T0300Z.141001T0730Z.000000T0000Z.NR/
1028 AM EDT FRI OCT 3 2014
THE FLOOD WARNING CONTINUES FOR
THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
*AT 2.5 FEET, WATER BEGINS TO COVER DOCKS AT SOUTH MOON FISH CAMP.
WATER BEGINS TO MOVE INTO YARDS IN LOW LYING AREAS ALONG THE RIVER.
*AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
ST. JOHNS RIVER
ASTOR 2.8 2.8 FRI 09 AM 2.9 2.9 2.9 2.8 2.8
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
GLITTO738
WGUS82 KMLB 041353
FLSMLB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE, FL
953 AM EDT SAT OCT 4 2014
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ST JOHNS RIVER AT ASTOR...
NORTHERLY WINDS ARE FORECAST TO DEVELOP BEHIND A COLD FRONT SATURDAY
AND PERSIST INTO SUNDAY. THESE NORTHERLY WINDS AND TIDAL EFFECTS WILL
ACT TO LIMIT THE DOWNSTREAM FLOW OF THE WATER AND KEEP RIVER LEVELS
NEARLY STEADY OVER THE WEEKEND. ONLY A SLIGHT DECREASE IN RIVER LEVELS
ARE FORECAST THROUGH THE MIDDLE OF NEXT WEEK ALONG THE ST JOHNS RIVER
AT ASTOR.
FLC069-127-050000-
/O.EXT.KMLB.FL.W.0001.000000T0000Z-141005T0000Z/
/ASTF1.1.ER.140929T0300Z.141001T0730Z.141004T1800Z.NR/
953 AM EDT SAT OCT 4 2014
THE FLOOD WARNING CONTINUES FOR
* THE ST JOHNS RIVER NEAR ASTOR.
* MINOR FLOODING IS OCCURRING.
*AT 2.5 FEET, WATER BEGINS TO COVER DOCKS AT SOUTH MOON FISH CAMP.
WATER BEGINS TO MOVE INTO YARDS IN LOW LYING AREAS ALONG THE RIVER.
*AT 2.8 FEET, MINOR FLOODING OCCURS TO HOMES AND BUSINESSES IN LOW
LYING AREAS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM EST/8AM EDT
LOCATION STG STG DAY TIME SUN MON TUE WED THU
ST. JOHNS RIVER
ASTOR 2.8 2.8 SAT 09 AM 2.7 2.7 2.7 2.7 2.7
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Sep 28, 3:13 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 28, 3:13 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 313 PM EDT SUN SEP 28 2014 .DISCUSSION... ...INCREASING RAIN CHANCES ACROSS EAST CENTRAL FL MONDAY AND TUESDAY WITH LOCALLY HEAVY RAIN EXPECTED WITH STORMS... CURRENT-TONIGHT...RADAR DETECTING A STEADY STREAM OF SHOWERS IN DEEP EAST SOUTHEAST FLOW OVER THE ATLANTIC...COMING ASHORE AND MAKING IT WELL INTO THE INTERIOR. MORNING SOUNDINGS INDICATE PRECIPITABLE WATER VALUES BETWEEN 2 AND 2.25 INCHES AND 500MB TEMPERATURES AROUND -6 DEGREES CELSIUS. PRIMARY WEATHER FEATURE WILL BE RAIN...LOCALLY HEAVY AT TIMES EVENING...WITH AN ISOLATED THUNDERSTORM. EXPECT THAT THE SHOWERS AND STORMS END BY LATE EVENING AS THE ATMOSPHERE WILL HAVE BEEN WELL WORKED OVER AND A MID LEVEL VORTICITY MIN CROSSES OVERHEAD DAMPENING CONVECTION FOR A FEW HOURS. LOWS IN THE MID 70S EXCEPT FOR THE COAST COCOA BEACH SOUTH WHERE IT SOULD BE IN THE MID AND UPPER 70S...THE LOW AND MID 70S FROM THE WESTERN SECTIONS OF INDIAN RIVER SAINT LUCIE COUNTIES ACROSS OSCEOLA AND OKEECHOBEE COUNTIES TO THE KISSIMMEE RIVER. MON-TUE...BOTH GFS AND ECMWF ON BOARD WITH DEVELOPING A LOW IN THE WESTERN GULF OF MEXICO AND MOVING IT EAST NORTHEAST OFF OF GEORGIA AND SOUTH CAROLINA BY TUESDAY NIGHT. SOUTHERLY FLOW AHEAD THE SYSTEM MAINTAINS THE WARM AND VERY MOIST AIRMASS THAT HAS BEEN PLACE OVER CENTRAL FLORIDA FOR SEVERAL DAYS. THE 12Z UPPER AIR SOUNDINGS FOR TODAY INDICATED PRECIPITABLE WATER VALUES BETWEEN 2 AND 2.25 INCHES THROUGH A 10 MPH SOUTHEASTERLY FLOW FROM JUST OFF THE SURFACE TO AROUND 10000 FEET. FORECAST POPS FOR BOTH MON AND TUE LOOKED A LITTLE LOW CONSIDERING THE MOISTURE AND MID LEVEL SUPPORT CROSSING OVERHEAD THEREFORE MANUALLY ADJUSTED POPS FOR BOTH DAYS TO 60 AREAWIDE WITH SHOWERS LIKELY AND SLIGHT CHANCE OF A STORM LATE AFTERNOON INTO THE EARLY EVENING BOTH DAYS. TOOK A DEGREE OR TWO OFF THE DAILY HIGH EACH GIVEN THE MOSTLY CLOUDY TO CONSIDERABLY CLOUDY SKIES HOLDING BACK DAYTIME HEATING A BIT. PREVIOUS ZONES DISCUSSION TODAY-TONIGHT...MID-UPPER LEVEL RIDGE ALONG THE EASTERN US WILL SLIDE SLOWLY SOUTH AND EAST TODAY...BRINGING STEERING FLOW AROUND TO THE SOUTHEAST THIS AFTERNOON. WHILE THERE REMAINS SOME HINT OF THE LOW LEVEL INVERTED TROUGH OVER THE ATLANTIC JUST TO THE EAST...FOR THE MOST PART THE FLOW HAS BECOME STEADILY EAST ON THE SOUTH SIDE OF THE HIGH STRETCHING ACROSS THE MIDWEST AND MID-ATLANTIC. CIRA/AMSU WATER VAPOR SAT SHOWS DRIER PWAT AIR FINALLY ENCROACHING ON EASTERN AND SOUTHEASTERN FLORIDA THIS MORNING. PWATS SHOULD DROP FROM THE JUICY 2.2-2.3" RANGE WE'VE BEEN IN FOR MOST OF THE WEEK TO A STILL MOIST BUT MORE REASONABLE 1.9-2.0". COVERAGE OF SHOWERS AND STORMS WILL BE SIMILAR TO SATURDAY WITH THE ONGOING SCT ATLANTIC AND COASTAL SHOWERS THIS MORNING TRANSLATING QUICKLY INLAND INTO THE EARLY AFTERNOON. POPS 30 PERCENT ALONG THE COAST...WITH THE EXCEPTION OF VOLUSIA COUNTY WHERE LOW LEVEL CONVERGENCE LINGERS AND A FEW ADDITIONAL BANDS MAY SET UP ALONG THE COAST...OR FURTHER NORTH INTO FLAGLER LIKE FRIDAY AND SAT. POPS 40-50 PERCENT FOR THE INTERIOR WITH HIGHEST COVERAGE AT 60 PERCENT WEST OF I-4 AND LAKE COUNTY WHERE VEERING FLOW WILL KEEP SHOWERS AND STORMS FROM RACING QUITE AS QUICKLY WEST AS YESTERDAY. AS WITH THE PAST WEEK...LOCALLY HEAVY RAIN THREAT CONTINUES...MAINLY OVER THE INTERIOR THIS AFTERNOON. ISOLATED-WIDELY SCATTERED ATLANTIC SHOWERS OVERNIGHT WITH A FEW BRUSHING THE COAST FROM BREVARD SOUTHWARDS. MONDAY...DEEP MOISTURE WILL RETURN TO E CENTRAL FL WITH PRECIPITABLE WATER VALUES INCREASING TO 2.1 TO 2.3 INCHES AS A SHORTWAVE TROUGH MOVES EASTWARD ACROSS AL/GA AND N FL. 00Z GFS INDICATE SFC LOW PRESSURE WILL TRACK EASTWARD NEAR THE FL-GA BORDER WITH LOW LVL SE-SSE FLOW VEERING QUICKLY TO THE S-SW IN THE AFTERNOON. SHOULD SEE NUMEROUS SHOWERS AND STORMS DEVELOP IN THE WARM SECTOR AHEAD OF THE MID LVL S/W AND DISTURBANCES ALOFT TRACKING EASTWARD TWD THE FL WEST COAST IN THE MORNING AND ACROSS THE PENINSULA BY AFTERNOON. MOSTLY CLOUDY SKIES ARE EXPECTED WITH LOCALLY HEAVY RAIN A CONCERN WITH STORMS WITH SUCH HIGH MOISTURE LEVELS. FLOODING MAY OCCUR IN AREAS THAT HAVE SEEN HEAVY RAIN THE PAST WEEK WITH ADDITIONAL HEAVY RAINFALL. HAVE TRIMMED HIGH TEMPS FROM GUID A FEW DEGS MAINLY IN THE UPPER 80S. TUESDAY...THE MID LVL S/W WILL BE PUSHING OFF THE GA/SC COAST WITH SFC LOW PRESSURE MOVING OFFSHORE. TRAILING DEEP MOISTURE ACROSS CENTRAL FL WITH WESTERLY MID LEVEL FLOW FROM 25-30 KNOTS FROM THE WEST SHOULD AGAIN SET UP HIGH RAIN CHANCES THROUGH THE DAY. WILL KEEP POPS AROUND 60 PCT WITH SHOWERS AND STORMS MOVING QUICKLY TOWARD THE EAST COAST AND ATLC WATERS. DEPENDING ON AMOUNT OF SFC HEATING COULD SEE SOME STRONG STORMS WITH GUSTY WINDS. IF STORMS DEVELOP IN AREAS THAT HAVE SEEN RECENT HEAVY RAIN THERE WILL BE A CONCERN FOR LOCALIZED FLOODING AGAIN ON TUE. WED-THU...SOMEWHAT LOWER RAIN CHANCES ARE FORECAST FOR MID WEEK MAINLY IN THE 30-40 PCT RANGE AS A SFC FRONT MOVES SOUTH TOWARD LAKE OKEECHOBEE BY WED NIGHT INTO THU. SHOULD SEE SOME DRYING TO THE AIRMASS AS LOW LVL WINDS BECOME N-NE WED INTO THU. GFS INDICATES MORE DRYING BUT ECMWF DOES ALSO BEGIN TO SHOW SOME DRIER AIR ACROSS NRN SECTIONS BY LATE WED/THU. HIGHEST RAIN CHANCES WILL REMAIN ACROSS FAR SRN SECTIONS AROUND LAKE OKEECHOBEE FOR LATE WEEK. FRI-SAT...ANOTHER FRONT IS FORECAST TO APPROACH THE AREA LATE FRI INTO SATURDAY WITH SOME TIMING DIFFERENCES FROM THE 00Z GFS TO THE FASTER ECMWF. WILL LEAN TWD THE SLIGHTLY SLOWER GFS WITH HIGHEST RAIN CHANCES SATURDAY AROUND 50 PCT. BOTH GFS AND ECMWF INDICATE A COOLER AND DRIER AIRMASS WILL MOVE INTO E CENTRAL FL FOR SUNDAY WITH HIGHS EXPECTED IN THE LOWER TO MID 80S. && .AVIATION... MVFR CONDITIONS IN NUMEROUS SHOWERS AND ISOLATED STORMS FROM 22Z-02Z. && .MARINE... CURRENT...THE NOAA BUOYS...SCRIPPS BUOYS AND CMAN BUOYS WERE RECORDING EASTERLY WINDS AROUND 10 KNOTS AND SEAS 2 TO 3 FEET OUT TO 20NM AND TO 4 FEET AT BUOY 010 120NM OFF NEW SMYRNA BEACH. TONIGHT...EAST SOUTHEAST FLOW AROUND 10 KNOTS CONTINUES AND 2 TO 3 FOOT SEAS CONTINUES TONIGHT. MON-TUE SOUTH TO SOUTHWEST WINDS TO 15 KNOTS AHEAD OF A FRONT MOVING ACROSS THE NORTHERN GULF OF MEXICO...FLORIDA AND OFF GEORGIA AND SOUTH CAROLINA TUE NIGHT. SEAS 1 TO 3 FEET NEARSHORE AND 2 TO 4 FEET WELL OFFSHORE. PREVIOUS MARINE DISCUSSION. TODAY-TONIGHT...STEADY EAST-SOUTHEAST FLOW 10-15KTS HAS DEVELOPED OVER MOST OF THE WATERS THOUGH WINDS NEAR THE VOLUSIA COAST STILL REMAIN STUBBORNLY BACKED NORTH-NORTHEAST. MODELS CONTINUE TO HAVE DIFFICULTY RESOLVING THIS WEDGE AND THOSE THAT DO CONTINUE TO VEER WINDS TO THE EAST RATHER QUICKLY EARLY THIS MORNING. HOWEVER GIVEN THE FORECAST TREND FOR SYNOPTIC FLOW TO VEER MORE SOUTHEAST WITH TIME...THINK THIS AREA WILL FINALLY JOIN THE SYNOPTIC PATTERN LATER TODAY. HOWEVER EXPECT WINDS TO REMAIN A FEW DEGREES MORE BACKED THAN THE REMAINDER OF THE WATERS. SCATTERED ATLANTIC SHOWERS CONTINUE WITH A FEW STORMS POSSIBLE. SEAS 3-4FT WITH DOMINANT PERIODS 7-8SEC EARLY BECOMING 9SEC THIS EVENING. SE WINDS EARLY MONDAY WILL VEER QUICKLY TO THE S/SW IN THE AFTERNOON AS SHOWERS AND STORMS MOVE IN FROM THE WEST. ON TUESDAY...WESTERLY FLOW AHEAD OF THE NEXT COLD FRONT WILL BRING ANOTHER DAY WITH HIGH RAIN CHANCES AND POSSIBLY GUSTY WINDS WITH QUICK EASTWARD MOVING STORMS. SEAS MON INTO TUE NEAR 3 FT NEAR SHORE TO 4 FT OFFSHORE. A FRONTAL BOUNDARY IS FORECAST TO DROP SOUTH ACROSS THE WATERS INTO MID WEEK WITH NORTHERLY FLOW WED VEERING TO NE TO E INTO LATE WEEK. SEAS EXPECTED 2-3 FT NEAR SHORE TO 3-4 OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 85 74 86 / 50 70 60 60 MCO 74 88 73 89 / 50 70 50 60 MLB 77 87 74 89 / 40 60 60 60 VRB 75 88 74 90 / 30 60 50 60 LEE 74 87 74 88 / 50 70 50 60 SFB 75 88 74 89 / 50 70 60 60 ORL 76 88 74 89 / 50 70 50 60 FPR 74 88 74 90 / 30 60 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WX...SPRATT FORECASTS...WIMMER
Hazardous weather outlook, Sep 28, 11:52 AM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1152 AM EDT SUN SEP 28 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-290000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1152 AM EDT SUN SEP 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... EASTERLY FLOW WILL BRING IN A SLIGHTLY DRIER AIR MASS ACROSS EAST CENTRAL FLORIDA TODAY. HOWEVER...THERE REMAINS ENOUGH DEEP MOISTURE FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATED LIGHTNING STORMS THIS AFTERNOON. ISOLATED SHOWERS OVER THE ATLANTIC AND THE ADJACENT EAST COAST COUNTIES WILL DECREASE THIS AFTERNOON...IN FAVOR OF INCREASING RAINFALL COVERAGE MAINLY WEST OF LAKE GEORGE...ORLANDO AND DISNEY AND INTO WEST FLORIDA FROM LATE AFTERNOON THROUGH EARLY EVENING. THE MAIN THREATS FROM STORMS TODAY WILL BE BRIEF TORRENTIAL RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED WIND GUSTS TO 40 MPH WILL BE POSSIBLE IN SOME OF THE STRONGER STORMS. ACTIVITY WILL MOVE TOWARD THE WEST-NORTHWEST AT AROUND 10 MPH. .FLOOD IMPACT... WHILE COVERAGE OF SHOWERS AND STORMS WILL NOT BE AS HIGH IN MANY LOCATIONS AS PREVIOUS DAYS...HIGH LOW LEVEL MOISTURE AND SLOW STORM MOVEMENT WILL CONTINUE THE THREAT FOR A FEW AREAS OF LOCALLY HEAVY RAINFALL. THE HEAVIEST SHOWERS AND STORMS MAY PRODUCE 1 TO 2 INCHES OF RAINFALL IN ONE HOUR OR LESS...WHICH WILL AGGRAVATE ANY STANDING WATER AND FLOODING ISSUES AND LEAD TO ADDITIONAL FLOODING ESPECIALLY IN LOW LYING AREAS. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL BE HIGHEST OVER THE CENTRAL FLORIDA INTERIOR THIS AFTERNOON. MOTORISTS ARE REMINDED TO NEVER DRIVE OVER WATER COVERED ROADS AS THE WATER MAY BE TOO DEEP TO ALLOW YOUR VEHICLE TO CROSS SAFELY AND MAY OBSCURE WASHOUTS...CULVERTS OR OTHER LOW SPOTS. .MARINE THUNDERSTORM GUST IMPACT... A FEW STRONGER SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING LOCAL WIND GUSTS UP TO 35 KNOTS OVER INLAND LAKES THIS AFTERNOON. BOATERS SHOULD BE ALERT FOR STORMS APPROACHING FROM THE EAST AND SOUTHEAST TODAY. SEEK SAFE HARBOR IF SKIES LOOK THREATENING. .RIVER FLOOD IMPACT... THE SAINT JOHNS RIVER AT ASTOR REMAINS AT ACTION STAGE AND IS FORECAST TO REMAIN NEARLY STEADY THROUGH THE NEXT SEVERAL DAYS... CAUSING MINOR INUNDATION OF PROPERTY AND RIVER ACCESSES IN THE AREA. ANY ADDITIONAL HEAVY RAINFALL FOCUSED WITHIN DRAINAGE BASINS WILL ADD TO THE WATER LEVELS IN CREEKS...RIVERS AND LAKES THAT HAVE RECEIVED SIGNIFICANT AMOUNTS OF RAIN THE PAST SEVERAL DAYS. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL CONTINUE TO PRODUCE A MODERATE THREAT FOR RIP CURRENTS AND ROUGH SURF AT AREA BEACHES TODAY. CHECK WITH YOUR LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS. SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS NORTH FLORIDA AND INTO THE ATLANTIC EARLY THIS WEEK BRINGING ANOTHER FRONTAL BOUNDARY INTO THE CENTRAL FLORIDA PENINSULA THROUGH MID WEEK. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH AT LEAST TUESDAY...WITH AGGRAVATION OF STANDING WATER PROBLEMS AND INUNDATION OF ROADS AND OTHER POORLY DRAINED URBAN AND LOW LYING AREAS POSSIBLE. ANOTHER FRONTAL BOUNDARY IS FORECAST TO MOVE INTO THE REGION BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... AS LOCAL FLOODING REMAINS A CONCERN ACROSS THE REGION...SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF ANY WARNINGS ARE ISSUED FOR YOUR AREA. PLEASE CONTINUE TO REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR MORE...AND REPORT ANY INSTANCES OF SIGNIFICANT FLOODING OF PROPERTY OR ROADS. SPRATT
Nearby
River Flood Warnings in Florida, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.